Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 216, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 3, 2000, 1:54 PM CDT for Etowah County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2000, 1:54 PM CDT (18:54 UTC)
- Expired
- Apr 3, 2000, 2:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Etowah County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:25 PM CDT | Thunderstorm Wind 60 E | Rainbow City, AL | Several trees were blown down in Rainbow City. Two adjoining businesses, John's Mens Wear and Learning Systems had the roof completely removed in one piece. Several other locations in the county also reported trees blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 10:30 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 031854 SVRBHM ALC055-031930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 154 PM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... ETOWAH COUNTY IN NORTHEAST ALABAMA... * UNTIL 230 PM CDT. * AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF ALTOONA...MOVING EAST AT 45 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WALNUT GROVE...SARDIS CITY...RIDGEVILLE...MOUNTAINBORO AND ALTOONA. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEV=ERE THUNDERSTORMS. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW! FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:30 AM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 3, 8:30 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 830 AM CDT MON APR 3 2000 SENT OUT QUICK UPDATE TO REMOVE SEVERE TSTM WATCH WORDING ALTHOUGH A NEW WATCH MAY BE NEEDED SOON. ALSO CLEANED UP THE FORECAST. NO CONTENT CHANGE ATTM. 75 .BHM...FLASH FLOOD WATCH TODAY ALZ001>027-030>032-034.
In the hours before
Special weather statement, Apr 3, 9:09 AM CDT, 4 hours 45 minutes before
ALZ001>038-040>050-032000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 909 AM CDT MON APR 3 2000 ...FLASH FLOOD WATCH IN EFFECT FOR NORTH AND CENTRAL ALABAMA THROUGH EARLY TONIGHT... ...SEVERE THUNDERSTORMS POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL ALABAMA TODAY AND EARLY TONIGHT... THE THREAT OF LOCALLY HEAVY RAIN AND POSSIBLE SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN HALF OF ALABAMA THROUGH EARLY TONIGHT. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA. A SURFACE LOW WILL ALSO MOVE ACROSS THE AREA IN ADVANCE OF A COLD FRONT WHICH WILL MOVE INTO THE AREA LATER TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO AND ACROSS THE AREA. WITH MOST AREAS SATURATED FROM RECENT RAINFALL...ANY ADDITIONAL RAINFALL WILL CAUSE SOME FLASH FLOODING TO OCCUR. IF YOU LIVE IN AREAS THAT ARE EASILY PRONE TO FLOODING...HAVE AN EMERGENCY PLAN READY SHOULD THE WATER RISE QUICKLY. WITH NUMEROUS BOUNDARIES ACROSS THE STATE...SOME SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE AS WE GO THROUGH THE PEAK HEATING HOURS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS AND MONITOR NOAA WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS LATER TODAY. NNNN
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:06 PM CDT | Tornado Warning | BMX | Elmore, Macon | 54 min |
| Apr 2, 7:13 PM CDT | Tornado Warning | BMX | Montgomery | 17 min |
| Apr 2, 7:16 PM CDT | Tornado Warning | BMX | Greene, Pickens, Sumter | 59 min |
| Apr 2, 7:26 PM CDT | Tornado Warning | BMX | Tallapoosa | 64 min |
| Apr 2, 8:12 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 48 min |
| Apr 2, 8:27 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 48 min |
| Apr 2, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 37 min |
| Apr 2, 9:20 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 40 min |
| Apr 2, 9:29 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 46 min |
| Apr 2, 9:34 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 56 min |
| Apr 2, 9:44 PM CDT | Tornado Warning | BMX | Jefferson | 46 min |
| Apr 2, 10:13 PM CDT | Tornado Warning | BMX | St. Clair | 62 min |
| Apr 2, 10:48 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 27 min |
| Apr 2, 11:41 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 34 min |
| Apr 2, 11:47 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 43 min |
| Apr 3, 12:04 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne | 41 min |
| Apr 3, 12:18 AM CDT | Tornado Warning | BMX | Calhoun | 27 min |
| Apr 3, 12:21 AM CDT | Tornado Warning | BMX | Cherokee | 29 min |
| Apr 3, 12:31 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 44 min |
| Apr 3, 12:41 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 39 min |
| Apr 3, 10:46 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 44 min |
| Apr 3, 11:05 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 40 min |
| Apr 3, 11:23 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 52 min |
| Apr 3, 11:31 AM CDT | Tornado Warning | BMX | Lawrence, Winston | 29 min |
| Apr 3, 11:42 AM CDT | Tornado Warning | BMX | Tuscaloosa | 33 min |
| Apr 3, 11:43 AM CDT | Tornado Warning | BMX | Fayette, Walker | 47 min |
| Apr 3, 11:53 AM CDT | Tornado Warning | BMX | Morgan | 52 min |
| Apr 3, 12:11 PM CDT | Tornado Warning | BMX | Tuscaloosa | 34 min |
| Apr 3, 12:13 PM CDT | Tornado Warning | BMX | Winston | 32 min |
| Apr 3, 12:29 PM CDT | Tornado Warning | BMX | Jefferson | 61 min |
| Apr 3, 12:31 PM CDT | Tornado Warning | BMX | Walker | 44 min |
| Apr 3, 12:32 PM CDT | Tornado Warning | BMX | Madison | 43 min |
| Apr 3, 12:36 PM CDT | Tornado Warning | BMX | Hale, Perry | 39 min |
| Apr 3, 12:41 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 34 min |
| Apr 3, 12:48 PM CDT | Tornado Warning | BMX | Blount, Cullman | 57 min |
| Apr 3, 1:01 PM CDT | Tornado Warning | BMX | Shelby | 44 min |
| Apr 3, 1:10 PM CDT | Tornado Warning | BMX | Perry | 50 min |
| Apr 3, 1:17 PM CDT | Tornado Warning | BMX | Bibb | 28 min |
| Apr 3, 1:23 PM CDT | Tornado Warning | BMX | St. Clair | 67 min |
| Apr 3, 1:30 PM CDT | Tornado Warning | BMX | Chilton | 45 min |
| Apr 3, 1:40 PM CDT | Tornado Warning | BMX | Shelby | 35 min |
| Apr 3, 1:57 PM CDT | Tornado Warning | BMX | Calhoun | 48 min |
| Apr 3, 2:06 PM CDT | Tornado Warning | BMX | Coosa | 39 min |
| Apr 3, 2:14 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 46 min |
| Apr 3, 2:22 PM CDT | Tornado Warning | BMX | Talladega | 23 min |
| Apr 3, 2:27 PM CDT | Tornado Warning | BMX | Autauga, Dallas | 33 min |
| Apr 3, 2:34 PM CDT | Tornado Warning | BMX | Cherokee, Etowah | 41 min |
| Apr 3, 2:38 PM CDT | Tornado Warning | BMX | DeKalb | 52 min |
| Apr 3, 2:47 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 28 min |
| Apr 3, 2:57 PM CDT | Tornado Warning | BMX | Autauga | 33 min |
| Apr 3, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 42 min |
| Apr 3, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 43 min |
| Apr 3, 3:39 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 51 min |
| Apr 3, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 32 min |
| Apr 3, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 30 min |
| Apr 3, 3:48 PM CDT | Tornado Warning | BMX | Coosa, Tallapoosa | 42 min |
| Apr 3, 3:59 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 46 min |
| Apr 3, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 50 min |
| Apr 3, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Tallapoosa | 61 min |
| Apr 3, 5:53 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon | 52 min |
| Apr 3, 6:38 PM CDT | Tornado Warning | BMX | Russell | 37 min |
| Apr 3, 6:44 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 16 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.